Georgia, 2013

Flood in Georgia, June 30, 2013

June 30, 2013 · NWS CAE · 1 event in 1 county or zone

Heavy Rains over Columbia County produced 2 to 6 inches of rain causing flooding of low lying areas and a few neighborhoods.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$48,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAE wrote it up.

Heavy Rains over Columbia County produced 2 to 6 inches of rain causing flooding of low lying areas and a few neighborhoods.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 30, 12:28 PM EST, 32 minutes earlier.

Area forecast discussion, Jun 30, 12:28 PM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
128 PM EDT SUN JUN 30 2013

.SYNOPSIS...
AN UPPER LEVEL TROUGH OVER THE EASTERN US WILL CONTINUE TO DEEPEN
THROUGH MONDAY AND PERSIST OVER THE EASTERN UNITED STATES THROUGH
WEDNESDAY. SURFACE HIGH PRESSURE IN THE WESTERN ATLANTIC WILL
CONTINUE PUMPING MOISTURE INTO THE FORECAST AREA WITH SHOWERS AND
THUNDERSTORMS EXPECTED EACH DAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPPER LEVEL TROUGH WILL CONTINUE TO DEEPEN THIS AFTERNOON WITH A
WEAK SURFACE BOUNDARY ALONG THE APPALACHIAN MOUNTAINS. IN ADDITION...A SHORT
WAVE IN MS WILL APPROACH THE AREA LATER TODAY. SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON WITH A FEW
BREAKS IN THE CLOUDS ALLOWING FOR HEATING INTO THE UPPER 80S.
SHOWERS/STORMS WILL INCREASE IN COVERAGE INTO THE EARLY EVENING.
MAIN CONCERN FOR SEVERE WILL BE GUSTY WINDS. WITH PWAT VALUES ALSO
REMAINING AOA 1.9 INCHES THE THREAT OF HEAVY RAINFALL WILL
CONTINUE WHICH COULD RESULT IN STANDING WATER IN POOR DRAINAGE
AREAS. DUE TO THE POTENTIAL FOR HEAVY RAIN...A FLASH FLOOD WATCH
IS BEING CONSIDERED FOR LATER THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
SYNOPTIC SITUATION WILL CHANGE LITTLE THROUGH MONDAY NIGHT AS THE
UPPER LEVEL TROUGH WILL CONTINUE TO DEEPEN OVER THE EASTERN US.
WITH THE SURFACE BOUNDARY ALSO REMAINING OVER THE AREA THE CHANCES
OF SHOWERS AND THUNDERSTORMS WILL REMAIN HIGH. ALTHOUGH THE THREAT
OF SEVERE THUNDERSTORMS WILL REMAIN LOW...WITH PWAT VALUES AROUND
2 INCHES THE HEAVY RAIN THREAT WILL CONTINUE. WILL CONTINUE TO
MONITOR THE HEAVY RAIN POTENTIAL...HOWEVER CONTINUED RAINFALL AND
TRAINING CELLS COULD LEAD TO HYDRO RELATED ISSUES ESPECIALLY IN
LOW LYING AND POOR DRAINAGE AREAS. TEMPERATURES THROUGH THE SHORT
TERM WILL BE IN THE UPPER 80S FOR HIGHS MONDAY WITH OVERNIGHT LOWS
IN THE LOWER 70S.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
MODELS REMAIN IN GOOD AGREEMENT THROUGH THE LONG TERM WILL LITTLE
CHANGE IN THE OVERALL PATTERN AS HIGHLY AMPLIFIED UPPER LEVELS
WILL PERSIST. WITH THE UPPER LEVEL TROUGH WILL REMAIN OVER THE
EASTERN US THROUGH THE MIDDLE OF THE WEEK THEN BEGIN TO RETROGRADE
WESTWARD. THIS WILL KEEP THE FORECAST AREA UNDER MOIST SOUTHERLY
FLOW THROUGH SATURDAY AS SURFACE HIGH PRESSURE MOVES TOWARD THE
REGION. HAVE MADE MINOR ADJUSTMENTS TO THE LONG TERM WITH CHANCES
OF SHOWERS AND THUNDERSTORMS THROUGH THE LONG TERM. ALTHOUGH MUCH
OF THE CONVECTIVE ACTIVITY WILL BE DIURNAL IN NATURE EXPECT SOME
CONVECTION TO PERSIST THROUGH THE OVERNIGHT HOURS. WITH EXTENSIVE
CLOUD COVER EXPECTED DAYTIME HIGH TEMPERATURES WILL BE SLIGHT
BELOW NORMAL WITH UPPER 80S TO AROUND 90 WITH OVERNIGHT LOWS IN
THE UPPER 60S TO LOWER 70S.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
MOISTURE WILL BE INCREASING ACROSS THE REGION DURING THIS AFTERNOON
AS AIR MASS BECOMES MODERATELY UNSTABLE. AS A RESULT...EXPECT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP.
HIGHER CHANCES FOR RAIN WILL BE MAINLY LATER THIS AFTERNOON AND
TONIGHT. POSSIBLE LOW CLOUDS/SHOWERS TONIGHT MAY RESULT IN IFR
CONDITIONS...BUT CONFIDENCE LOW AT THIS TIME...SO MVFR AFTER 00Z
WITH SHOWERS. PRECIPITATION CHANCES SHOULD SLOWLY DECREASE DURING
THE EARLY MORNING HOURS ON MONDAY.

EXTENDED AVIATION OUTLOOK...CIG/VSBY RESTRICTIONS POSSIBLE EACH DAY
IN MAINLY AFTERNOON/EVENING THUNDERSTORMS...AS WELL AS LATE
NIGHT/EARLY MORNING FOG/STRATUS.
&&

.CLIMATE...
THROUGH SAT JUNE 29TH...AUGUSTA GA BUSH FIELD HAS RECEIVED A
TOTAL OF 10.52 INCHES OF RAIN SO FAR FOR THE MONTH OF JUNE. THIS
HAS ALREADY ESTABLISHED JUNE 2013 AS THE 2ND WETTEST JUNE ON
RECORD AT AUGUSTA. THE WETTEST JUNE ON RECORD AT AUGUSTA IS 10.59
INCHES SET IN 2004...SO TO ESTABLISH JUNE 2013 AS THE WETTEST JUNE
ON RECORD AT AUGUSTA...AGS NEEDS TO RECEIVE 0.08 MORE INCHES OF
RAIN THIS MONTH. ALTHOUGH WE DO NOT KEEP RECORDS FOR DANIEL
FIELD...IT HAS RECEIVED 13.47 INCHES OF RAIN SO FAR FOR JUNE.
QUITE A DRAMATIC DIFFERENCE FROM LAST JUNE AS AUGUSTA BUSH FIELD
ONLY RECEIVED 2.48 INCHES FOR THE MONTH.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Jun 30, 4:10 AM EST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
510 AM EDT SUN JUN 30 2013

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-010915-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
510 AM EDT SUN JUN 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
INTO TONIGHT. SOME THUNDERSTORMS COULD CONTAIN DAMAGING WINDS
ALONG WITH LOCALIZED HEAVY RAINFALL. THE HEAVY RAINFALL COULD
RESULT IN AREAS OF STANDING WATER IN LOW LYING AND POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED MONDAY THROUGH
WEDNESDAY. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG WITH
HEAVY RAINFALL RESULTING IN STANDING WATER IN LOW LYING AND POOR
DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Columbia

When
June 30, 1:00 PM EST to 5:00 PM EST
Where
Columbia County, 3.07 mi NW of Snead to 5.28 mi SSW of Snead
Cause
Heavy Rain
Property damage
$48,000
Reported by
Emergency Manager
Coordinates
33.598, -82.161

Emergency Manager reported heavy rains during the afternoon resulted in flooding in the Evans area where 2 to 6 inches of rain fell. One to three feet of water flooded the Mitchell Park area and the Windmill Subdivision.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 450548.